Alert archive / New Jersey / Areal Flood Advisories in 2016
Areal Flood Advisory 29, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood advisory at May 28, 2016, 5:37 PM EDT for Morris County, Sussex County, New Jersey. It was in force for 4 hr.
The area
The outline as issued.
The facts
- Issued
- May 28, 2016, 5:37 PM EDT (21:37 UTC)
- Expired
- May 28, 2016, 9:30 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
Counties Morris County, NJ, Sussex County, NJ
The radar
The Philadelphia radar (KDIX), 114 km from the middle of the area, began a volume at 21:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.6 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 1198 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 80 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WGUS81 KPHI 282137
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
537 PM EDT SAT MAY 28 2016
NJC027-037-290130-
/O.NEW.KPHI.FA.Y.0029.160528T2137Z-160529T0130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX NJ-MORRIS NJ-
537 PM EDT SAT MAY 28 2016
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
SOUTHEASTERN SUSSEX COUNTY IN NORTHWESTERN NEW JERSEY...
CENTRAL MORRIS COUNTY IN NORTHERN NEW JERSEY...
* UNTIL 930 PM EDT
* AT 536 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN DUE TO
THUNDERSTORMS. THIS WILL CAUSE URBAN AND SMALL STREAM FLOODING IN
THE ADVISORY AREA. UP TO ONE AND ONE HALF INCHES OF RAIN HAVE
ALREADY FALLEN.
ADDITIONAL RAINFALL OF AROUND ONE INCH IS EXPECTED OVER THE AREA.
THIS ADDITIONAL RAIN WILL CAUSE MINOR FLOODING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE PONDING OF WATER IN
URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER
POOR DRAINAGE AREAS AND LOW LYING SPOTS. DO NOT ATTEMPT TO TRAVEL
ACROSS FLOODED ROADS. FIND ALTERNATE ROUTES.
&&
LAT...LON 4091 7433 4085 7433 4080 7478 4106 7475
4109 7450 4104 7450 4105 7445 4102 7443
4103 7442 4100 7430 4097 7428 4092 7429
4090 7427
$$
SFJ2 follow-up statements
589
WGUS81 KPHI 282314
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
714 PM EDT SAT MAY 28 2016
NJC027-037-290130-
/O.CON.KPHI.FA.Y.0029.000000T0000Z-160529T0130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX NJ-MORRIS NJ-
714 PM EDT SAT MAY 28 2016
...THE URBAN AND SMALL STREAM FLOOD ADVISORY REMAINS IN EFFECT UNTIL
930 PM EDT FOR SOUTHEASTERN SUSSEX AND CENTRAL MORRIS COUNTIES...
AT 712 PM EDT...DOPPLER RADAR INDICATED HEAVY RAIN FROM EARLIER
THUNDERSTORMS. THOUGH MOST OF THE HEAVY RAIN HAS LEFT THE ADVISORY
AREA...IT WILL TAKE TIME FOR THE RUNOFF TO DRAIN INTO LOCAL STREAMS.
THUS THE ADVISORY CONTINUES. UP TO TWO INCHES OF RAIN HAVE ALREADY
FALLEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS
WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
&&
LAT...LON 4091 7433 4085 7433 4080 7478 4106 7475
4109 7450 4104 7450 4105 7445 4102 7443
4103 7442 4100 7430 4097 7428 4092 7429
4090 7427
$$
SFJ804
WGUS81 KPHI 282337
FLSPHI
FLOOD ADVISORY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
737 PM EDT SAT MAY 28 2016
NJC027-037-282346-
/O.CAN.KPHI.FA.Y.0029.000000T0000Z-160529T0130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUSSEX NJ-MORRIS NJ-
737 PM EDT SAT MAY 28 2016
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS BEEN CANCELLED FOR
SOUTHEASTERN SUSSEX AND CENTRAL MORRIS COUNTIES...
THE RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT.
LAT...LON 4091 7433 4085 7433 4080 7478 4106 7475
4109 7450 4104 7450 4105 7445 4102 7443
4103 7442 4100 7430 4097 7428 4092 7429
4090 7427
$$
SFJWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood advisory went out at May 28, 4:12 PM EDT, 1 hour 25 minutes earlier.
Area forecast discussion, May 28, 4:12 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 412 PM EDT SAT MAY 28 2016 .SYNOPSIS... A Bermuda-high pattern will maintain warm weather with generally southwest winds over the area through Monday. Low pressure associated with Tropical Depression Two, forecast to become Tropical Storm Bonnie, should remain well to our south. However, moisture from this system will be drawn north over our area leading to widespread showers and a few thunderstorms from Sunday into Monday. High pressure with mild but drier air will build in Tuesday through Thursday of next week. Another frontal system is forecast to approach from the west late in the week bring an increased chance for afternoon/evening showers. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... High pres off the ern seaboard will continue to pump hot and moderately humid air into the region for the balance of today. Some diurnal thunderstorms have developed over the higher terrain over nern PA and nrn NJ and some additional development is psbl thru sunset. However, areal coverage shud genly be confined to n of I-78. Otherwise, a warm night is in store. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... Sun will start out dry, but moisture assocd with what is currently Tropical Depression Two will move nwd durg the day. Acrs the srn areas, rain could move in late mrng erly aftn, but most areas will hold off until later in the aftn. Nrn areas may remain dry thru the balance of the day. Once the rain starts, it cud be hvy at times, especially acrs the Delmarva. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... It looks like the most significant weather will be occurring at the beginning of the long term period, i.e., Sunday night into Monday. At that time rather deep moisture - PWAT up to 2 inches - from current TD #2 is forecast to move across the area with widespread showers and T-storms. Although CAPE and UVV seem to be rather limited, believe some areas could see 1 to 2 inches, depending on how the convection sets up. Locally higher amounts are possible. Heaviest rain should occur overnight Sun night into Mon morning, then shift SE and gradually decrease through afternoon and evening of Memorial Day. The pattern changes some from Mon into Tue/Wed as the uppper trof currently over the central US lifts NE and suppresses the East Coast upper ridge. This results in more westerly winds and drier air. However, some remnants of the tropical circulation are forecasst to remain invof east NC through mid-week and could result in some showers well S of PHL. This is rather uncertain and is not strongly represented in the PoP/Wx grids. Surface high pressure is forecast to build SE out of Canada and across New England by Wed. This will result in onshore flow with slightly cooler (but near normal) daytime temps and somewhat higher RH. Another shortwave trof and associated frontal system is forecast to approach the area on Fri/Sat. The latest GFS and ECMWF are somewhat similar with this feature although the GFS is a bit more amplified. The forecast reflects increeased chance for showers and diurnal T-storms for this time. && .AVIATION /20Z SATURDAY THROUGH THURSDAY/... VFR conds are genly expected acrs the region durg the taf pd. The guid is split on some MVFR conds overnight into the erly mrng hours tonight into Sun, so for now am playing a more optimistic fcst. However, it is psbl that there cud be IFR conds if the more pessimistic guid is correct. Regardless, VFR conds are back after daybreak Sun. Clouds will gradually increase and lower from s to n as moisture from what is now Tropical Depression Two moves nwd. However, any rain from this sys looks to impact mainly KACY, KMIV, and KILG by 29/00Z. Wind shud be s to swly under 10 kts both today and Sun and light or calm tonight. OUTLOOK... Sunday Night and Monday...MVFR to IFR conditions are likely in low clouds, fog, and +SHRA. Sustained winds mostly under 10 kt. Tuesday through Thursday...Mainly VFR conditions. Sustained winds mostly under 10 kt, with some daytime gusts 10 to 15 kt. && .MARINE... No marine headlines are anticipated durg the nr and short term pds. OUTLOOK... Sub-SCA conditions are expected through early to mid-week. Some reduced VSBYs are possible in rain and fog Sun night through Mon night. && .HYDROLOGY... There is some potential for heavy rain and flooding from Sunday night through Monday. This is due to an influx of tropical moisture from TS Bonnie. PWATs are forecast to be near 2 inches, well above normal for late May. Depending on how the heavier showers and t-storms set up, some locations could receive 2 inches or more of rainfall. This may result in localized or small-stream flooding. && .CLIMATE... The monthly temperature at Philadelphia continues to project to drop down to only 1 degree below normal from the 4 below normal of several days prior to this spell of warm weather. Near record warmth anticipated this afternoon at ABE Record high 93 IN 1941 RDG Record high 92 IN 1977, 1941, 1914 && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...AMC Near Term...Nierenberg Short Term...Nierenberg Long Term...AMC/Franck Aviation...AMC/Nierenberg Marine...AMC/Nierenberg Hydrology... Climate...
Hazardous weather outlook, May 28, 4:37 PM EDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 437 PM EDT SAT MAY 28 2016 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-292045- NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON- DELAWARE-PHILADELPHIA-WESTERN CHESTER-EASTERN CHESTER- WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- 437 PM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN IS POSSIBLE SUNDAY NIGHT INTO MONDAY WHICH MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-292045- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 437 PM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HEAVY RAIN IS POSSIBLE SUNDAY NIGHT INTO MONDAY WHICH MAY RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-292045- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 437 PM EDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 28, 11:43 AM EDT, 5 hours 54 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1143 AM EDT SAT MAY 28 2016 NJZ001-007>010-012-015-017>019-PAZ060>062-070-071-103>106-290000- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-MERCER- GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-BERKS-LEHIGH- NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...TRENTON...GLASSBORO... CAMDEN...CHERRY HILL...MOORESTOWN...MOUNT HOLLY...READING... ALLENTOWN...BETHLEHEM...EASTON...MEDIA...PHILADELPHIA... COLLEGEVILLE...POTTSTOWN...NORRISTOWN...LANSDALE...CHALFONT... PERKASIE...MORRISVILLE...DOYLESTOWN 1143 AM EDT SAT MAY 28 2016 ...THE FIRST OFFICIAL HEAT WAVE OF THE SEASON IS EXPECTED THIS AFTERNOON FOR PORTIONS OF THE INTERSTATE 95 CORRIDOR INTO THE LEHIGH VALLEY... A THIRD CONSECUTIVE DAY OF 90 DEGREE READINGS IS EXPECTED THIS AFTERNOON FOR THE PHILADELPHIA METROPOLITAN AREA AS WELL AS ALLENTOWN EASTWARD ALONG THE INTERSTATE 78 CORRIDOR INTO CENTRAL NEW JERSEY. THESE TEMPERATURES WILL ALSO BE WITHIN 3 DEGREES OF THE RECORD FOR THIS DATE. POSSIBLY OF GREATER IMPORTANCE...THE HEAT INDEX SHOULD BRIEFLY RISE TO BETWEEN 90 AND 95 DEGREES THIS AFTERNOON. THE CUMULATIVE DAILY IMPACT OF HOT EARLY SEASON TEMPERATURES MAY TAKE A TOLL ON THE ELDERLY OR CHILDREN. STAY HEALTHY THIS AFTERNOON BY WEARING LOOSE FITTING CLOTHING... DRINKING COLD NON ALCOHOLIC BEVERAGES...WORKING OR RESTING IN THE SHADE OR BETTER YET...BEING IN AIR CONDITIONED FACILITIES.
Special weather statement, May 28, 4:13 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
413 PM EDT SAT MAY 28 2016
PAZ055-282045-
MONROE-
413 PM EDT SAT MAY 28 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MONROE COUNTY...
AT 412 PM EDT...A STRONG THUNDERSTORM WAS NEAR TOBYHANNA...OR NEAR
MOUNT POCONO...MOVING EAST AT 15 MPH.
WIND GUSTS UP TO 30 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT POCONO...TOBYHANNA...SKYTOP...CANADENSIS...ALPINE MOUNTAIN...
GOULDSBORO STATE PARK...MOUNTAINHOME...PARADISE VALLEY...POCONO PINES
AND CRESCO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4124 7513 4115 7515 4114 7509 4113 7506
4110 7505 4111 7545 4123 7546 4124 7546
4125 7513
TIME...MOT...LOC 2012Z 264DEG 18KT 4121 7536
SFJThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 6:09 PM EDT | Special Weather Statement | PHI | Warren | 36 min |
Nearby
Areal Flood Advisories in New Jersey, 2016Every areal flood advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.